Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Itching in throat, no improvement with medicines, used to smoke in the past, family history of throat cancer. Symptoms?

I am experiencing a sought of itching / irritation in the throat for the past 1 month. I fear it is a symptom of throat cancer . My Grandma died of throat cancer. I was a smoker for more than 20 years. I stay in a remote place in orissa with limited medical facilities. I am taking Azibact 500 and Montemac L, 01 each daily since last 1 week. But there is no improvement. Please advice what should be my next course of action.
Asked On : Mon, 24 Sep 2012
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Hello I am Dr Ravinder Sharma ENT surgeon
On the basis of information provided it appears tha tyour itching and irritation in throat may be because of smoking. But it is difficult to completely rule out cancer espacially when
1. You are smoking for last 20 years. Smoking is a definite risk factor for the development of cancer
2. You have a positive family history of cancer of throat

I would advise you to
1. SAY NO TO SMOKING OR ANY TOBACCO PRODUCT. If you find it difficult go for Nicotine chewing gum regimen.
2. Consult a ENT surgeon and a chest physician. Endoscopy of throat will be required to completely rule out cancer of throat

I hope this answers your concerns. Feel free to contact me if your need more information on this

With warm regards

Ravinder Sharma
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor